MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE
Catalog Number ECH45L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 8/28/2024 b3: exact event date unk, entered 1/1/2024 as only the year was provided.D4: batch # unk an analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot/batch number, a9d590, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What anatomical structures was the device used on? how was the anastomosis created? was the bleeding intraluminal or intrabdominal? how was the re-operation completed (laparoscopic, transanal, open)? what were the indications for the procedure? did the patient receive any preoperative chemotherapy or radiation? how was the post-op bleeding identified? how many days postoperative was the bleeding identified? was a transfusion required? what was the pre and postoperative anti-coagulant and pain management protocol? any clips, clamps, or graspers near the area where the device was being fired? please provide a timeline of events.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a sigmoid colectomy, that after firing staples without issue, but the patient had to come back due to losing 1.5-liters of blood from the staple line.The staple line did appear to be dry when closing.The used surgicel powder to stop patient bleeding without any more issues.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/9/2024.H6: health effect - clinical code: e10.Additional information received: what anatomical structures was the device used on? sigmoid mesentery due to severe mesenteric hematoma (white reloads 60mm).How was the anastomosis created? no anastomosis ¿ colostomy.Was the bleeding intraluminal or intrabdominal? intrabdominal.How was the re-operation completed (laparoscopic, trans anal, open)? open (both initial procedure and bring back).What were the indications for the procedure? trauma ¿ car accident- mesenteric hematoma.Did the patient receive any preoperative chemotherapy or radiation? no.How was the post-op bleeding identified? with cta.How many days postoperative was the bleeding identified? within 12 hours post-op.Was a transfusion required? yes.What was the pre and postoperative anti-coagulant and pain management protocol? pt was taking coumadin baseline for thrombotic disorder; post-op no orders for coumadin- i&r was 1.3 any clips, clamps, or graspers near the area where the device was being fired? no please provide a timeline of events.Trauma ¿ car accident ¿ seizure while talking on the phone while driving.

Brand Name
ECHELON 3000 45MM LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20091406
Report Number3005075853-2024-06365
Device Sequence Number18055464
Product Code GDW
UDI-Device Identifier10705036034964
UDI-Public(01)10705036034964(17)260531(10)A9D590
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberECH45L
Device Lot NumberA9D590
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown